# SDR CA070613004

- Difficulty date: June 11, 2007
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 13,265 hours
- Engine: Pwa R985AN3
- Propeller: Hartzl HCB3R304
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Circuit Breaker
- Part number: AN316010
- Condition: Failed
- Stage of operation: IN
- How discovered: O
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE TROUBLESHOOTING A U/S TAIL NAV LIGHT AND REPLACING A CORRODED KNIFE CONNECTOR AT THE TAILCONE, POWER WIRE TO THE LIGHT ASSEMBLY OVERHEATED AND MELTED, FILLING THE CABIN WITH SMOKE. PWR WAS DISCONNECTED AND SMOKE DISSIPATED. FURTHER INVESTIGATION REVEALED THAT NAV LIGHT SOCKET HAD CORROSION BUILDUP ON THE WIRING TERMINALS THAT HAD SHORTED THE SOCKET TO GROUND. PWR LIRE MELTED FROM THE SOCKET BACK TO CIRCUIT BREAKER, AND FROM THERE TO MAIN BUS. INVESTIGATION WAS THEN CENTERED ON THE CIRCUIT BREAKER WHICH HAD NOT TRIPPED. BREAKER WAS FOUND TO BE A 10 AMP BREAKER AND NOT THE 5 AMP UNIT LISTED IN THE ACFT MANUAL. A FUNCTION CHECK OF THE BREAKER REVEALED THAT IT WOULD NOT TRIP AT ALL.  AN APPROPRIATELY RATED UNIT WAS INSTALLED, WIRING REPLACED, AND FUNCTION TESTED SERVICEABLE.
